CSN Login
Members Online: 20

Anaplastic Astrocytoma Level III

turlough
Posts: 1
Joined: Feb 2004

I've been reading your messages. I pray you all find the faith and hope that will bring you wellness and peace of mind. I am 39. Last year I was diagnosed with a brain tumor. The tumor was resected in July 2003(95%) and the pathology reported that I had an anaplastic astrocytoma level III in 20% of the tumor. I began 6 weeks of radiation. I lost the hair on the front left side of my head; some is growing back. The MRI following radiation showed either scar tissue from the radiation or new tumor tissue grew in an area below the surgical site but within the radiation range. As a result, I began 12 months of chemo (Temodar). I'm now completing my fourth round and the Temodar is working based on my last MRI. I take Dilantin (530mg) to control my seizures and my neuro-oncologist has prescribed Rocaltrol (.5mg) and Celebrex (200mg) as studies show these medicines help inhibit tumor growth. I'm also taking Kytrol (8mg) to control nausea and Miralax to help with constipation. Dilantin makes me tired, as did the radiation and now the chemo. My appetite is not what it was; I've lost over 35 pounds (I had it to lose, though this isn't how I wanted to do it.) Temodar's side effects vary with me. Sometimes I'm exhausted, sometimes nauseated or sick and other times I feel fine. Emotionally, there are more good days than bad. I believe that I will be well again but somedays I miss my hair, I miss "normal." Anyway, I just wondered if anyone else had the same diagnosis or experiences to share?

God bless you.

TAremote's picture
TAremote
Posts: 57
Joined: Nov 2003

Turlough.
I was diagnosed with stage 4 glio blastoma, that is your tumor all grown up. I had a resection Aug 21, where they got 80%, they also installed glio wafers next to the remaining tumor. On Sept 12 I started both radation and chemo (Itemadar) for six weeks. Really no side effects except for being tired at the end of each week, and the normal hair loss, which is growing back. Since then I have had 5 rounds of chemo, 5 on and 23 off. I take Dilantian, effexor, steriods, anti depressant. When I'm on Temadar, I take an additional three anti nausas meds. So far everthing is going well, nothing to mention other than a little constipation. My last two MRI's have not shown any new growth of the tumor.
so, I contunie to take the chemo, and wait fir the next MRI.... A heck of a game were playing here, but I stay stay strong in my faith of GOD, and trust Hw will see me through..
If you would like to chat more, let me know

God Bless
Tom.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network